Alert archive / Missouri / Flash Flood Warnings in 1999

Flash Flood Warning 129, NWS Springfield, MO

June 30, 1999Barry County, Lawrence County, Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 30, 1999, 2:43 AM CDT for Barry County, Lawrence County, Newton County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 1999, 2:43 AM CDT (07:43 UTC)
Expired
Jun 30, 1999, 7:00 AM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Barry County, MO, Lawrence County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1999-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1999-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 300744
FFWSGF
MOC009-109-145-301200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 AM CDT WED JUN 30 1999

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BARRY COUNTY IN SOUTHWESTERN MISSOURI
  SOUTHERN LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI
  NEWTON COUNTY IN SOUTHWESTERN MISSOURI

* UNTIL 700 AM CDT

* AT 240 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING
  THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL.  THESE STORMS WERE
  LOCATED FROM SENECA IN WESTERN NEWTON COUNTY TO AURORA IN
  SOUTHEASTERN LAWRENCE COUNTY AND WERE MOVING EAST AT 25 MPH.
  DOPPLER RADAR WAS ESTIMATING ONE TO TWO INCHES WITHIN THE PAST HOUR
  WITH THESE STORMS.

* STRONG THUNDERSTORMS WILL CONTINUE TO MOVE OVER THESE SAME AREAS
  THROUGH 4 AM. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES IS
  LIKELY.

  SIGNIFICANT AND RAPID RISES CAN BE EXPECTED ON SHOAL CREEK AND THE
  HEADWATERS OF THE SPRING RIVER.

  STREET FLOODING HAS BEEN REPORTED IN THE TOWN OF SENECA.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. D DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS.  FIND ALTERNATE ROUTES.


TAGGART/FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:15 PM CDT, 12 hours 28 minutes earlier.

Area forecast discussion, Jun 29, 2:15 PM CDT, 12 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT TUE JUN 29 1999

AFTER A SHORT REPRIEVE FROM THE RAIN TDA...FOCUS SHIFTS BACK TO POPS
AS THE FRONT LIFTS BACK NORTH TONIGHT/WED.

FRONTAL BOUNDARY CONTINUES TO BE THE FOCUS FOR CONVECTION THIS
AFTERNOON AS ANOTHER MCS HAS DEVELOPED ACROSS OKLAHOMA.  THE FRONT
STRETCHED FROM CENTRAL ARKANSAS INTO SOUTHERN OKLAHOMA AND THEN BACK
NORTHWEST INTO THE TEXAS AND OKLAHOMA PANHANDLE.  UPR LVL SHRTWV
HELPED TO INITIATE MCS WHICH IS TRACKING ALONG THE FRONTAL BOUNDARY.
COOLER AIR HAS KEPT TEMPS IN THE MID 70S SO FAR THIS AFTERNOON ACROSS
THE CWA.  MORE SHRA/TSRA OCCURRING ACROSS N MO IN ASSOCIATION WITH
ANOTHER UPR LVL SHRTWV.  THIS ACTIVITY SHOULD STAY TO THE N OF MY CWA.

MODELS IN DECENT AGREEMENT THE FIRST 24 HR PD.  CU BEGINNING TO FORM
ACROSS W KS AND WILL LIKELY SEE TSRA DEVELOPMENT WITHIN THE NEXT
COUPLE OF HOURS THERE.  TSRA WILL LIKELY FORM INTO AN MCS TONIGHT
WITH A GENERAL ESE 850-300 THICKNESS PATTERN FLOW.  THIS WOULD LIKELY
BRING PRECIPITATION INTO THE W CWA OVERNIGHT AND FURTHER E ON
WEDNESDAY.  WITH PRECIPITATION AND MCS CLOUD COVER ACROSS THE AREA ON
WEDNESDAY...FWC TEMPS WILL LIKELY BE HARD TO ATTAIN.  HAVE GONE
CLOSER TO THE COOLER FAN NUMBERS.

ANOTHER MCS LOOKS TO FORM FURTHER N ON WEDNESDAY NIGHT WITH MORE OF A
SE TRACK WHICH WOULD AFFECT MAINLY MY SW COUNTIES WEDNESDAY NIGHT
INTO THURSDAY.

CCF
SGF TE 064/076 068/083 071 055754
JLN TE 068/080 070/086 072 056754
UNO TE 064/079 069/086 072 053743
VIH TE 061/074 065/081 068 053643

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:24 AM CDTFlash Flood WarningSGFJasper3 hr

Nearby

Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.